Artificial boundary method for burgers' equation using nonlinear boundary conditions

Hou-de Han*, Xiao-nan Wu, Zhen-li Xu

*Corresponding author for this work

Research output: Contribution to journalJournal articlepeer-review

21 Citations (Scopus)


This paper discusses the numerical solution of Burgers' equation on unbounded domains. Two artificial boundaries are introduced and boundary conditions are obtained on the artificial boundaries, which are in nonlinear forms. Then the original problem is reduced to an equivalent problem on a bounded domain. Finite difference method is applied to the reduced problem, and some numerical examples are given to show the effectiveness of the new approach.

Original languageEnglish
Pages (from-to)295-304
Number of pages10
JournalJournal of Computational Mathematics
Issue number3
Publication statusPublished - May 2006

Scopus Subject Areas

  • Computational Mathematics

User-Defined Keywords

  • Burgers' equation
  • Unbounded domain
  • Artificial boundary condition.


Dive into the research topics of 'Artificial boundary method for burgers' equation using nonlinear boundary conditions'. Together they form a unique fingerprint.

Cite this